[Home ] [Archive]    
:: Main Online Submission Archive Current Issue In Press ::
:: Volume 10, Issue 3 (Sep 2008) ::
ZJRMS 2008, 10(3): 0-0 Back to browse issues page
The Prevalence of Three Rooted Primary Mandibular Molars in Zahedan
N Amiri Tehrani , AR Heydari
Abstract:   (9732 Views)

Background: The study of tooth structure has therapeutic and anthropological significance. Being familiar with variations in root number can aid dentists in endodontic treatment as well as tooth extraction. One of these variations is the anomaly of primary mandibular molars which have three roots. The aim of this study was to investigate the prevalence of three-rooted primary mandibular molars in Zahedan city.

  Material & Methods: In this descriptive study we investigated 1500 files related to pediatric patients registered in Zahedan faculty of dentistry in 2007. Some of these files had radiographs. According to these documents, three-rooted primary mandibular molars were recorded by a pedodontist. Sex, race and the position of third root were recorded too. We used frequency tables and SPSS software to analyze and describe our data.

  Results: Among 1500 investigated files, 677 files had mandibular periapical radiographs and 49 three-rooted primary molars were found. The number of boys and girls were 32 (65.3%) and 17 (34.7%) respectively.

  Conclusion: The study suggests that the prevalence of this anomaly is common in Zahedan city. This finding can improve treatment options in pediatric patients.

Keywords: Primary tooth, Molar tooth, Root anomaly
Full-Text [PDF 297 kb]   (2099 Downloads)    
Type of Study: Research |
* Corresponding Author Address: Research Center for Children and Adolescents Health, Zahedan University of Medical Sciences and Health s ervices, Zahedan, Iran
Add your comments about this article
Your username or Email:


XML   Persian Abstract   Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Amiri Tehrani N, Heydari A. The Prevalence of Three Rooted Primary Mandibular Molars in Zahedan . ZJRMS. 2008; 10 (3)
URL: http://zjrms.ir/article-1-359-en.html

Volume 10, Issue 3 (Sep 2008) Back to browse issues page
Zahedan Journal of Research in Medical Sciences
Persian site map - English site map - Created in 0.06 seconds with 31 queries by YEKTAWEB 3858